I have a layer of rough skin with open pores, black spots, and frown line from my nose to my mouth on both sides. I developed age spots or liver spots over the years and i'm only 27 years old. up until 4 years ago i had an overall silky smooth face like the actress Megan Goode (see pic). I believe that the numerous face products i have tried have contributed to the horrible state of my skin. What strength chemical peel can i use to get back to having a silky smooth-like-a-baby-bottom face again?
I Have a Layer of Rough Skin with Open Pores, Black Spots, and Frown Lines, How To Treat These Issues?
Doctor Answers 2
Fraxel Laser For Treating Rough Skin, Open Pores, Black Spots and Frown Lines
Research shows that open pores are highly linked to high levels of oil secretion as well as the width of your facial hairs. Most likely there are hormonal factors that are contributing to this. The black spots are probably the result of hyperpigmentation, which can also be related to hormones as well as sun exposure, which is a common trigger for excess melanin production. The frown lines is caused by the deterioration of collagen and elastin in your skin. This again is likely to be precipitated by UV rays from the sun which damages these protein fibers.
Because the origins of these skin issues lie beneath the surface, lasers can certainly help. Fraxel Dual, which is safe for your skin color, deliberately applies heat to the dermal layer so that it can produce new collagen. It may or may not be able to address the frown lines, which really depend on how deep they are.
Lasers use a single wavelength to achieve specific objectives. This helps the results become more predictable as opposed to a chemical peel. In your own research, you might want to also consider the Spectra laser, which produces an exfoliating effect, similar to a chemical peel, but is highly targeted.
Most importantly, choose a board certified dermatologist. The right skills and level of experience are far more important than the tools themselves.
Have a question? Ask a doctor